Electron. J. Diff. Eqns., Vol. 2005(2005), No. 11, pp. 1-8.

Aleksandrov-type estimates for a parabolic Monge-Ampere equation

David Hartenstine

A classical result of Aleksandrov allows us to estimate the size of a convex function $u$ at a point $x$ in a bounded domain $\Omega$ in terms of the distance from $x$ to the boundary of $\Omega$ if
$$\int_{\Omega} \det D^{2}u \, dx less than  \infty. $$
This estimate plays a prominent role in the existence and regularity theory of the Monge-Ampere equation. Jerison proved an extension of Aleksandrov's result that provides a similar estimate, in some cases for which this integral is infinite. Gutierrez and Huang proved a variant of the Aleksandrov estimate, relevant to solutions of a parabolic Monge-Ampere equation. In this paper, we prove Jerison-like extensions to this parabolic estimate.

Submitted January 12, 2005. Published January 27, 2005.
Math Subject Classifications: 35K55, 35B45, 35D99.
Key Words: Parabolic Monge-Ampere measure; pointwise estimates.

Show me the PDF file (217K), TEX file, and other files for this article.

David Hartenstine
Department of Mathematics
Western Washington University
516 High Street, Bond Hall 202
Bellingham, WA 98225-9063, USA
email: david.hartenstine@wwu.edu

Return to the EJDE web page